MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 40MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 40MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45040
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the subject flow diverter was resheathed approximately seven times and the patient's internal carotid terminus vessel had vasospasm.The vessel vasospasm constricted the subject flow diverter and prevented it from opening which was realized after contrast injection.The physician administered verapamil and cardapine to treat the vasospasm which resolved.Then removed the device and replaced it with a second flow diverter which had a proximal twist/kink that was unable to be resolved with deployment.The second device was resheathed and removed form the patient anatomy.A third device was used and procedure was completed successfully.Patient was reported to be doing well.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned.The reported lot number was confirmed from the returned packaging.On visual/microscopic inspection, only the stent was returned.The stent was not fully opened at the proximal end.Frayed edges were noted at the proximal and distal ends.Procedural fluids were present on the stent.A functional test could not be performed as only the stent was returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there were no anomalies noted to the stent delivery system prior to use, the device was prepared as per the dfu, continuous flush was maintained throughout the procedure and the patient¿s anatomy was type 3 tortuous.According to the physician, there was no adverse event related to the first surpass stent system.The patient had a vasospasm which constricted the stent from opening.They removed the stent and administered verapamil and cardapine to treat the vasospasm.There was a surgical delay of 20 mins but the patient did not suffer any adverse consequences as a result of the procedure or delay or device malfunction or due to the reported event and the patient¿s current condition is doing well.The device was returned and the stent was not fully opened at the proximal end and frayed edges were noted.According to additional information this occurred when the patient had a vasospasm in the internal carotid artery terminus which caused the damage to the stent.An assignable cause of anticipated procedural complication will be assigned to the reported patient vasospasm serious as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.An assignable cause of procedural factors will be assigned to the reported stent failed/unable to open and to the analyzed stent deformed as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.5MM X 40MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10627894
Report Number3008881809-2020-00283
Device Sequence Number2605058
Product Code OUT
UDI-Device Identifier07613327375282
UDI-Public07613327375282
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model NumberFDS45040
Device Catalogue NumberFDS45040
Device Lot Number22241194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;